MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE
Model Number CAT6KIT-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system aspiration catheter 6 (cat6), indigo system separator 6 (sep6), and non-penumbra sheath.During the procedure, the cat6 was inserted into the sheath and advanced to the target location with the peel away sheath.It was reported that slight resistance was experienced.Subsequently, the physician began to aspirate but was not getting blood return.The physician then inserted the sep6 into the cat6, but the sep6 would not exit the distal end of the cat6.Therefore, the cat6 and sep6 were removed, and the physician found the distal end of the cat6 was kinked.The procedure was completed by using an indigo system catrx aspiration catheter (catrx) and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11576599
Report Number3005168196-2021-00598
Device Sequence Number11628001
Product Code DXE
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF101927
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005